Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 36, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 26, 2008, 2:03 AM CST for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2008, 2:03 AM CST (08:03 UTC)
- Expired
- Feb 26, 2008, 2:30 AM CST
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Avoyelles Parish, LA, Rapides Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 2:05 AM CST | HAIL 0.5 | Alexandria, LA | PEA TO MARBLE SIZE HAIL REPORTED |
| Feb 26, 2:15 AM CST | HAIL 1 | 7 Nw Effie, LA | QUARTER SIZE HAIL REPORTED BY KALB-TV. |
| Feb 26, 2:25 AM CST | HAIL 0.5 | Alexandria, LA | PEA TO MARBLE SIZE HAIL REPORTED WITH THE THUNDERSTORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 260803 SVRLCH LAC009-079-260830- /O.NEW.KLCH.SV.W.0036.080226T0803Z-080226T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 203 AM CST TUE FEB 26 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA... EAST CENTRAL RAPIDES PARISH IN CENTRAL LOUISIANA... THIS INCLUDES THE CITIES OF...PINEVILLE...ALEXANDRIA... * UNTIL 230 AM CST * AT 156 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALEXANDRIA...AND MOVING EAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF CENTERPOINT BY 210 AM CST... LAT...LON 3141 9217 3125 9219 3120 9247 3137 9252 TIME...MOT...LOC 0803Z 257DEG 60KT 3131 9238 $$ JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 9:50 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Feb 25, 9:50 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
950 PM CST MON FEB 25 2008
.UPDATE...
LATEST ANALYSIS SHOWS A COLD FRONT ACROSS NORTHEAST INTO EAST
CENTRAL TEXAS MAKING PRETTY GOOD PROGRESS TO THE EAST-SOUTHEAST AT
AROUND 30 KNOTS. FRONT SHOULD BE ON THE DOORSTEPS OF THE FORECAST
AREA AROUND MIDNIGHT...THEN THROUGH KAEX-KLCH AROUND 3AM AND KLFT
AROUND 6AM.
THE 26/00Z UPPER AIR SOUNDING FROM KLCH SHOWED A RATHER IMPRESSIVE
CAP OF ABOUT 6C AROUND 85H OR 5K FEET. THEREFORE...SHOWER ACTIVITY
WILL HAVE TO WAIT UNTIL FRONTAL SYSTEM REACHES THE AREA. LATEST
GUIDANCE STILL PROGGS SOME FAIRLY HEALTHY LOW LEVEL CONVERGENCE
AND LIFT WITH THE FRONT AS IT MOVES INTO THE FORECAST AREA. LATEST
VWP SHOWS WINDS AROUND 85H HAVE INCREASE TO 50 KNOTS RECENTLY. SO
THIS SHOULD HELP AID IN THE LOW LEVEL CONVERGENCE. THEREFORE...STILL
EXPECT A BROKEN LINE OF SHOWERS TO DEVELOP RIGHT ALONG THE FRONT
AS IT MOVES ACROSS.
INSTABILITY RATHER WEAK...HOWEVER AS UPPER LEVEL TROF MOVES INTO
THE REGION WOULD EXPECT CAP TO BEGIN TO LESSEN...SO STILL COULD
SEE A FEW THUNDERSTORMS...WITH THE BEST CHANCE OF STORMS ACROSS
NORTHERN AREAS...CLOSER TO THE BETTER UPPER LEVEL DYNAMICS. AT
THIS POINT...THE BEST CHANCE FOR SEVERE STORMS SEEM TO BE NORTH OF
THE FORECAST AREA. HOWEVER...IF THE CAP CAN BE OVER-COME ENOUGH...STEEP
LAPSE RATES WOULD FAVOR A STRONG STORM OR TWO WITH HAIL...ONCE AGAIN
MAINLY NORTHERN SECTIONS WHERE WET-BULB ZEROS WILL BE LOWER.
WITH THE FAST MOVEMENT OF THE SYSTEM...AND PWAT ONLY AROUND ONE
INCH...HEAVY RAIN DOES NOT SEEM LIKELY WITH THIS SYSTEM.
WITH THE INCREASE IN LOW LEVEL WINDS...AND FRONTAL LIFT...REPORTS
FROM THE COASTAL WATERS SHOW THAT THE DENSE SEA FOG HAS LIFTED.
THEREFORE...HAVE GONE AHEAD AND CANCELLED THE DENSE FOG ADVISORY
FOR THE NEAR SHORE COASTAL WATERS.
&&
RUA
&&
.PREV DISCUSSION... /ISSUED 536 PM CST MON FEB 25 2008/
UPDATE...
REPORTS FROM LAKE CHARLES PILOTS INDICATE WIDESPREAD DENSE FOG IN
THE NEAR SHORE WATERS WITH VISIBILITIES NEAR ZERO. HAVE GONE AHEAD
AND ISSUED A DENSE FOG ADVISORY FOR THE NEAR SHORE WATERS UNTIL
THE FRONT MOVES OFFSHORE. ALSO...SINCE I WAS UPDATING THE CWF WENT
AHEAD AND ISSUED THE SMALL CRAFT ADVISORY FOR ALL AREAS...AS WE
ARE CLOSE ENOUGH TO THE 12 HOUR WINDOW FOR THE STRONG NORTH WINDS
TO DEVELOP.
RUA
PREV DISCUSSION... /ISSUED 346 PM CST MON FEB 25 2008/
SYNOPSIS...
VISIBLE SATELLITE AND OBSERVATIONS THIS AFTERNOON INDICATE A STRATUS
DECK AROUND 1000 TO 1500 FT ACROSS MUCH OF THE CWA WITH SOME
PATCHY LIGHT FOG LINGERING IN A FEW LOCATIONS. THESE LOW CLOUDS
AND FOG ARE THE REMNANTS OF AN AREA OF MARINE AIR THAT SPREAD
NORTH DURING THE MORNING HOURS. THE OVERCAST SKIES HAVE HELD
TEMPERATURES IS CHECK TODAY WITH HIGHS SO FAR LOWER 70S WITH THE
EXCEPTION OF AEX WHERE SKIES HAVE BEEN CLEAR FOR MUCH OF THE DAY.
WATER VAPOR IMAGERY AND WIND PROFILERS INDICATE GENERALLY ZONAL
FLOW ALOFT WITH A SHORTWAVE MOVING ACROSS TEXAS. SFC ANALYSIS
SHOWS LOW PRESSURE OVER EASTERN KANSAS WITH A COLD FRONT DRAPED
ACROSS CENTRAL OKLAHOMA INTO NORTH CENTRAL TEXAS SOUTHWESTWARD
TOWARD THE BIG BEND AREA.
SHORT TERM...
COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA TONIGHT...ENTERING
SOUTHEAST TEXAS AROUND MIDNIGHT AND EXITING SOUTH CENTRAL
LOUISIANA BETWEEN 6 AND 9 AM TUESDAY. SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG THE FRONTAL BOUNDARY OVERNIGHT WITH THE BEST
CHANCES OVER EASTERN PORTIONS OF THE AREA. BEST DYNAMICS FOR
SEVERE POTENTIAL CONTINUE TO BE NORTHEAST OF THE AREA.
HOWEVER...A FEW ISOLATED STRONG STORMS ARE POSSIBLE OVER EXTREME
NE PORTIONS OF CWA BUT WILL LEAVE MENTION OF SEVERE OUT OF ZONES
FOR NOW.
BEHIND THE FRONT...STRONG GUSTY NORTH WINDS CAN BE EXPECTED FOR
MUCH OF TUESDAY. AT THIS TIME...BELIEVE THAT WINDS WILL REMAIN BELOW
ADVISORY CRITERIA...BUT FUTURE SHIFTS CAN MONITOR SHOULD WINDS BE
STRONGER THAN EXPECTED ESPECIALLY FOR LOCATIONS ALONG AND SOUTH OF
THE I-10 CORRIDOR. MAX TEMPS CAN BE EXPECTED EARLY IN THE DAY AS
DECENT CAA WILL OFFSET DAYTIME HEATING. CAA WILL CONTINUE THROUGH
WEDNESDAY MORNING AS OVERNIGHT LOWS WILL DROP INTO THE THIRTIES...WITH
TEMPS NEAR THE FREEZING MARK ACROSS THE LAKES AREA AND WESTERN AND
CENTRAL LA.
LONG TERM...
A PROGRESSIVE WEATHER PATTERN WILL CONTINUE FOR THE REMAINDER OF
THE WEEK AS HIGH PRESSURE MOVES EAST AND RETURN FLOW RESUMES.
TEMPERATURES WILL MODERATE BACK TO NEAR TO ABOVE NORMAL FOR THE
LATTER PART OF THE WEEK. THE NEXT CHANCE FOR RAIN WILL COME LATE
FRIDAY INTO SATURDAY AS ANOTHER FRONT MOVES ACROSS THE AREA. GFS
INDICATES A STRONGER FRONT TO MOVE ACROSS THE AREA BY MONDAY.
AVIATION...
OCCASIONAL MVFR CONDITIONS CAN BE EXPECTED THIS EVENING PRIOR TO
THE FRONTAL PASSAGE. CONDITIONS WILL IMPROVE AT BPT AROUND
06Z...LCH AND AEX BETWEEN 06Z AND 09Z...AND AT LFT AND ARA AROUND
12Z. IN ADDITION...A FEW THUNDERSTORMS WILL BE POSSIBLE AS THE
FRONT MOVES THROUGH...WITH THE BEST CHANCES AT AEX...LFT AND ARA.
ALTHOUGH CEILINGS AND VISIBILITIES WILL IMPROVE BEHIND THE
FRONT...STRONG NORTHERLY WINDS WITH GUSTS BETWEEN 20 AND 25 KT CAN
BE EXPECTED AFTER FRONTAL PASSAGE.
MARINE...
A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS OVERNIGHT INTO
TUESDAY MORNING. AHEAD OF THE FRONT...MODERATE TO STRONG SOUTHERLY
WINDS CAN BE EXPECTED WITH CONDITIONS JUST BELOW ADVISORY CRITERIA.
PATCHY DENSE SEA FOG IS POSSIBLE IN SOME LOCATIONS ESPECIALLY OVER
THE NEARSHORE WATERS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AS
THE FRONT MOVES THROUGH. STRONG OFFSHORE FLOW WILL DEVELOP IN THE
WAKE OF THE FRONT TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 54 61 36 60 / 30 0 0 0
KBPT 53 63 37 61 / 30 0 0 0
KAEX 50 57 32 56 / 40 0 0 0
KLFT 56 61 35 57 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Feb 25, 4:20 AM CST, 21 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 420 AM CST MON FEB 25 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-261030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 420 AM CST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ABOVE NORMAL TEMPERATURES CAN BE EXPECTED AGAIN TODAY ACROSS THE REGION...WITH READINGS AROUND 80 DEGREES LIKELY WEST OF A LEESVILLE TO LAKE CHARLES LINE. MEANWHILE STRONG SOUTHERLY WINDS WILL DEVELOP BY THIS AFTERNOON. ALTHOUGH LAKE WIND ADVISORIES ARE NOT EXPECTED...SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION ON AREA LAKES AND BAYS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT AS A STRONG COLD FRONT CROSSES THE AREA. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. STRONG NORTHERLY WINDS AND COOLER TEMPERATURES ARE FORECAST BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY WEATHER IS ON TAP FOR THE REMAINDER OF THE WORK WEEK...WITH SMALL RAIN CHANCES IN THE FORECAST FOR THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 4:21 AM CST | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.